I have been diagnosed with pernicious anemia, and about a year ago began b12 injections. After a couple of days I developed a severe rash over my whole body (I also have many food, chemical, animal and inhalant allergies). This was diagnosed by an allergy consultant as an allergy to my b12 injections - probably to the cobalt? My doctor basically shrugged this off saying we'd stop the injections in that case, and my treatment has ended despite previously being told I would need them for life. I have already had tests to show I dont absorb b12 orally. I'm quite conserned about this if I needed the injections previously! Any ideas on alternatives or if there's a b12 jab that doesn't contain cobalt?
Hi. I recently had my first B12 injection for pernicious anemia. I did not have a rash afterwards, but my symptoms got much much worse. That's how I found your post, I was searching for possible allergic reactions to the shot.
Since, like you, I'm an info seeker and not a professional, I don't have any answers for you. But I do have some advice - drop that doc like a hot potato. Anyone who is actually concerned about your health - which a Dr should be after dx-ing pernicious anemia - would not have shrugged and ended treatment.
Just my 2 cents. But I got mad on your behalf when I read this. See someone else. You NEED B12 and if your body isn't getting it your condition will worsen.
Welcome to the MedHelp forum!
The allergy can be to cobalt, any other component of injection, the oil base or even to the dye. Direct allergy to the vitamin itself is rare. You can discuss with the allergy specialist what this was exactly. If allergy was to cobalamin, then see if it is to cynocobalamin or hydroxycobalamin and try a formulation without it. There are Vit B12 preparations for sublingual route too. So probably you can try that too. Please discuss this with your doctor. If possible, seek another opinion.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.